Thunderstorm Wind, Kiowa
- When
- August 7, 8:29 PM MST
- Where
- Kiowa County, Sheridan Lake
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.470, -102.290
bringing marginally severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A thunderstorm moved through eastern Kiowa County...bringing marginally severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 7, 2:00 PM MST, 6 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT TUE AUG 7 2007 .SHORT TERM... (TODAY AND TONIGHT) ...FLASH FLOOD POTENTIAL TODAY...FLOOD WATCH FOR POSSIBLE FLASH FLOODING UNTIL MIDNIGHT... ...ALSO POTENTIAL FOR MORE SEVERE WIND GUSTS...MARGINALLY LARGE HAIL... WELL DEFINED VORT MAX NOW MOVING THROUGH NM ATTM WILL BE THE MAIN TRIGGER FOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. AS OF MID-DAY SE CO IS ALREADY SEEING SCT CONVECTION OVER THE COVERAGE. ESPECIALLY LATE THIS AFTERNOON AND EVE. CONVECTION SHOULD DIE DOWN AFTER THE VORT HAS MOVED TO THE N AND E...HOWEVER THIS WILL NOT BE UNTIL LATER THIS EVE. HAVE BUMPED UP POPS IN THE SHORT TERM...ESPECIALLY FOR THE EARLY EVE HOURS...TO THE LIKELY CATEGORY FOR THE HYR TRRN IN THE FLOOD WATCH AREA. UPPER WINDS WILL BE SLIGHTLY WEAKER TODAY...25-30 KTS...SO WILL HAVE ENHANCED POTENTIAL FOR HEAVY RAINS. MOISTURE WILL BE SIMILAR TO YESTERDAY...AND ADDED TRIGGER OF THE UPPER VORT SHOULD RESULT IN EXTENSIVE COG OF STORMS THIS EVE. FREQUENT LIGHTNING...STRONG OUTFLOW WINDS...AND HAIL UP TO ONE INCH WILL ALSO BE LIKELY IN ADDITION TO THE HEAVY RAIN THREAT. WED WILL BE ENTIRELY DIFFERENT STORY AS PRONOUNCED DRYING IN THE MID-UPP LEVELS MOVES INTO OUR REGION PER WV IMAGERY AND SHORT-TERM PROGS. MODELS ARE COMPLETELY DRY FRO WED...SO HAVE GONE AHEAD AND REMOVED THE RESIDUAL LOW POPS FROM THE PLAINS. KEPT VERY LOW/SLIGHT POPS OVR THE MTS AS MODELS ARE PROBABLY UNDERESTIMATING THE POTENTIAL OVR THE COMPLEX TERRAIN. WED WILL FORETELL THE START OF WHAT COULD BE A GOOD STRETCH OF HOT AND DRY WX. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) LONGER TERM METEOROLOGICAL ISSUES ARE TEMPERATURES AND POPS. NOT MUCH CHANGE FROM PREVIOUS DISCUSSIONS AS LATEST LONGER TERM MODELS CONTINUE TO INDICATE THAT DEEP MOISTURE DEPARTS CWFA WEDNESDAY...WITH WARMER AND DRIER CONDITIONS ANTICIPATED THROUGH LATE WEEK. A MODEST REBOUND IN MOISTURE LEVELS IS STILL PROJECTED TO OCCUR OVER THE CWFA FROM LATER SATURDAY INTO NEXT TUESDAY...ALTHOUGH NOT AS HIGH AS LEVELS HAVE BEEN OVER CWFA FOR THE PAST SEVERAL DAYS. IN ADDITION...A WEAK NORTHERLY SURGE WILL ATTEMPT TO PUSH INTO CWFA FROM SUNDAY NIGHT INTO NEXT MONDAY. WILL DEPICT GENERALLY ISOLATED POPS FOR LONG TERM...WITH A SLIGHT INCREASE OF POPS FROM LATER SATURDAY INTO NEXT TUESDAY. AS AN UPPER HIGH MOVES FROM EASTERN TEXAS WEDNESDAY EVENING INTO COLORADO BY THIS WEEKEND AND EARLY NEXT WEEK...EXPECT THAT MAXIMUM TEMPERATURES WILL RUN WELL ABOVE CLIMATOLOGICAL AVERAGES...WITH SEVERAL LOCATIONS OVER THE EASTERN PLAINS THREATENING THE 100F DEGREE MARK FROM THURSDAY INTO EARLY NEXT WEEK. FINALLY...GRADIENT WINDS SHOULD REMAIN IN THE LOW GRADE CATEGORY THROUGH THE LONG TERM. && .AVIATION... THROUGH THIS EVE...NMRS THUNDERSTORMS PRODUCING HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND FREQUENT LIGHTNING. IFR CIGS/VSBYS IN THUNDERSTORMS. CLEARING AND DRY FOR TOMORROW. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>088. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT TUE AUG 7 2007 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT TUE AUG 7 2007 ...FLASH FLOODING AND A FEW SEVERE STORMS POSSIBLE ACROSS PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL TRACK NORTHEAST ACROSS COLORADO TODAY. THIS SYSTEM WILL TRIGGER THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLE FLASH FLOODING DURING THE AFTERNOON AND EVENING HOURS. AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING TODAY INCLUDE BURN SCARS...STREAMS...URBANIZED AREAS...AND AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. IN ADDITION TO HEAVY RAIN AND FLASH FLOODING...A FEW STORMS TODAY COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. THIS IS MOST LIKELY TO OCCUR EAST OF THE MOUNTAINS...ON THE SOUTHEAST PLAINS...BETWEEN 2 PM AND 8 PM MDT. ANOTHER THREAT TODAY WILL BE LIGHTNING. AS IN RECENT DAYS...STORMS TODAY ARE EXPECTED TO BE PROLIFIC LIGHTNING PRODUCERS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED DURING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH MONDAY...WITH MUCH OF THE CONVECTION FOCUSED OVER THE HIGHER TERRAIN. STORM ACTIVITY MIGHT INCREASE A BIT IN AREAL COVERAGE STARTING FRIDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.
The Goodland radar (KGLD), 112 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53895, 53896.